Warfarin and tinzaparin injections

Hi again - when I first discovered I had DVT I was started on tinzaparin injections and then warfarin was introduced this helped my blood levels reach I thought a healthy 2.6 - after the tinzaparin was stopped and I was taking warfarin On its own (8mg) my blood slowly dropped to a very unhealthy 1.6 and started to get the DVT pains again and also started having a tightness breathing which resulted in a night in a different hospital who rapidly started me On tinzaparin injections again after 6 days of this and 9mg of warfarin daily my blood reached a healthy 3.1, the tinzaparin again was stopped and still taking the 9mg of warfarin daily my blood dropped again to a reading of 2.2 - when I asked whether it would be better being on the combination of injections and medications I was told the tinzaparin injections do nothing to control the blood levels the warfarin does that so now I'm even more bewildered than I was before - I've since attended an appointment in another ward in hospital to be told I need a small surgical procedure and I'm going to have to stop the warfarin and start On the injections again - I have no port of call to find out when this is going to happen my haemotologist signed me out of clinic before finding out I had the APS antibody now I don't have another appointment with her til February for a follow up blood test - the people who test my blood in the INR clinic are actually chemists so they have no control over this kind of thing - I feel as if I've got no information, no port of call to get the information and help I need and feel like I'm just floating around the hospital being pushed from pillar to post and not being told much of anything - does anyone have any advice where I'd be able to get some advice from - thanks in advance

4 Replies

oldestnewest
  • Do you have a GP?

  • Yes

  • Last year following an operation I was admitted to hospital (locally) with a PE as I have no confidence in my local healthcare system I rang the haematology clinic at St. Tommies and they rang me back within an hour ( a consultant) and made an earlier appointment for me to be seen by them, maybe you should ring your haematologist and voice your concerns and maybe get an earlier appointment.

  • Thank you Alison - thing is the procedure is the 6th Jan and obviously with the Xmas holidays I think it's going to be a bit late to sort anything out - I'm going to try and ring the patient liaison service in the morning and see if they can find out for me what's happening rather than me stressing myself making Lord knows how many calls to how many departments

You may also like...